I have gained 7 pounds in the past month since I started taking generic Zoloft. I feel like a fat slob. I want off this stuff! How do I wean myself off of it? I am taking 50mg a day right now.
Anne, Mama to Conner 2/27/04 Gabrielle 2/6/06 W/LMC-TCS, Neurogenic Bladder, AFO & KAFO wearer, Neurogenic Bowel & Delaney 5/12/08 & Beethoven & Gizmo
Are you really? I gained 18 lbs in one month but we thought it was the remeran... so i went off that and still gained 4 lbs last month. I take zoloft and abilify as well. Ugh. I hate this. I have put on 40 lbs.
Prior to starting Zoloft I lost 70 pounds. However I am about 40 pounds shy of my goal. So I am very well aware of what I eat. That is why I am so upset with the weight gain. I worked my butt off for the 70 pounds and now I am gaining.
I will call the Doctor tomorrow and see how to proceed. I thought I read that sometimes they switch you to prozac in order to wean off of it.
Has the underlying depression for which you're being treated been helped by the Zoloft? 50 mg is a relatively low dose. Could it be that the Zoloft isn't helping and you need another med? Could the fact that you feel like a fat slob be part of your mental health issue?
Please do talk to your doctor. Weight gain due to Zoloft is less common than weight gain due to some of the other drugs. I've been on Paxil for years, and it's apparently the worst offender. I'm actually switching to Celexa (because my Paxil doesn't seem to be working). But, I was able to successfully lose weight with it.
The other thing is to look at your diet and exercise honestly over the last month. If that's been the same (truly) then it's more likely to be a med issue. I know that with my recent downturn into anxiety/depression, my eating was the last thing on my mind. I was eating anything and everything to try to get the protein my body craves. (Funny, I couldn't stand sugar. Now that I'm feeling a bit better, I can tolerate sugar.)